MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 0 S/A CTX CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 0 S/A CTX CR; SUTURE, SURGICAL, ABSORBABLE
Model Number Z776D
Medical Device Problem Codes Material Discolored (1170); Defective Component (2292); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.When opening the single package before use, it was found that all needles had been detached from all sutures.Also, the color of sutures was pale and the sutures seemed to be decayed.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: in event description indicates "all needles had been detached from all sutures." but in quantity involved indicate just one, could you please clarify how many devices present this issue? it means all 8 needles in one package had been detached from sutures.Could you please indicates the quantity for each defect reported: 1.Detached needle: 8 in one package.2.Cosmetic issue: no.3.Surface related to the suture: no further information is available.* what is the lot number? no further information is available.Analysis summary: the product was returned to ethicon for evaluation.The returned sample revealed that it was received one winding former with seven detached needles and with some suture pieces in the degradation process without the original packaging.The sample pertains to the product code z776d.As per visual inspection of the sample, it was observed that the strand has begun with a degradation process caused by exposure to the environment.This condition contributes to the needle separating from the suture and the change of color to pale.In addition, the foils were not returned for evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records couldn't be reviewed as the batch number is unknown.

Brand Name
PDSII VIO 8X18IN 0 S/A CTX CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16600721
Report Number2210968-2023-01998
Device Sequence Number7305707
Product Code NEW
UDI-Device Identifier10705031061767
UDI-Public10705031061767
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ776D
Device Catalogue NumberZ776D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown